Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 5, NWS Fort Worth, TX

April 28, 2009Limestone County, Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 28, 2009, 9:43 AM CDT for Limestone County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2009, 9:43 AM CDT (14:43 UTC)
Expired
Apr 28, 2009, 11:45 AM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Limestone County, TX

The radar

The Ft Hood radar (KGRK), 120 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 11:37 AM CDTFLASH FLOODKosse, TXSEVERAL ROADS ARE BLOCKED WITH HIGH WATER IN KOSSE. ESTIMATED 3-5 DEEP WATER OVER THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 114 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 281443
FFWFWD
TXC293-281645-
/O.NEW.KFWD.FF.W.0005.090428T1443Z-090428T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
943 AM CDT TUE APR 28 2009

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1145 AM CDT

* AT 941 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
THUNDERSTORMS WITH HEAVY RAIN ACROSS THE COUNTY. THESE STORMS ARE 
REMAINING NEARLY STATIONARY AND NEW DEVELOPMENT OF STORMS CONTINUES 
TO OCCUR. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY 
FALLEN ACROSS MUCH OF THE COUNTY. ANOTHER 1 TO 2 INCHES WILL BE 
POSSIBLE THROUGH 1145 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN   
INCLUDE...COOLIDGE...GROESBECK...AND MEXIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.

&&

LAT...LON 3172 9693 3183 9672 3180 9650 3142 9624
      3138 9631 3136 9632 3131 9643 3123 9660

$$


82/JLD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 9:43 AM CDT, 0 minutes earlier.

Area forecast discussion, Apr 28, 9:43 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
943 AM CDT TUE APR 28 2009

.UPDATE...
A QUICK UPDATE WAS DONE TO INCREASE POPS AND QPF ACROSS THE
SOUTHEASTERN ZONES. AN COMPLEX OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS THE SOUTH CENTRAL AND SOUTHEASTERN ZONES
THIS MORNING...AND WILL PRODUCE LOCALIZED FLOODING. THUS HAVE
ALSO ADDED HEAVY RAIN WORDING TO THE ZONES. SOME LOCATIONS WILL
PICK UP 2 TO 5 INCHES OF RAIN WITH THESE STORMS.

VISIBILITIES FROM THE FOG ARE INCREASING...AND WE MAY CANCEL THE
DENSE FOG ADVISORY AFTER LOOKING AT THE 10 AM OBSERVATIONS.

58

&&

.AVIATION...
/12Z UPDATE/

WEAK COLD FRONT MOVING THROUGH NORTH TEXAS THIS MORNING WILL
CONTINUE TO SLOW BEFORE STALLING ACROSS THE REGION OVER THE NEXT
FEW HOURS. VLIFR CONDS HAVE DEVELOPED ALONG THE LEADING EDGE OF
THE FRONT WITH 1/4SM FG VV001 BEING REPORTED AT THE METROPLEX
TERMINALS. THINK THESE CONDS WILL CONTINUE THRU ABOUT 14Z BEFORE
DISPERSING A BIT. WILL MAINTAIN IFR CONDS FOR OVC009 THROUGH MID
MORNING. FARTHER TO THE SOUTH...AN AREA OF SHOWERS AND
THUNDERSTORMS CONTINUES TO MOVE TO THE NORTH...CURRENTLY AFFECTING
THE WACO AREA. AREA OF RAIN AND STORMS WILL CONTINUE TO MOVE NORTH
INTO THE METROPLEX AFTER 15Z AND WILL TEMPO -TSRA THROUGH MIDDAY.
MVFR CONDS EXPECTED BY EARLY AFTN WITH BKN025 CIGS...WHICH MAY
LIFT TO BKN040 BY LATE AFTN. ABUNDANT MOISTURE PERSISTS OVERNIGHT
AND WITH INCREASING LLJ AFTER DARK...EXPECT IFR CONDS ONCE AGAIN TONIGHT.

91/DUNN

&&

.PREV UPDATE...
.UPDATE...
THE COLD FRONT HAS SLOWED DOWN THIS MORNING AND AS A RESULT THE
FOG IS LINGERING ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA
A LITTLE LONGER THAN EARLIER EXPECTED. WE HAVE DECIDED TO ISSUE A
QUICK DENSE FOG ADVISORY MAINLY ACROSS THE METROPLEX AND AREAS
EAST AND WEST. ALL VISIBILITIES SHOULD IMPROVE BY 11 AM.

79

&&

.PREV DISCUSSION... /ISSUED 307 AM CDT TUE APR 28 2009/

A SHORT WAVE WILL ROTATE ACROSS THE EXTREME SOUTHERN SECTIONS OF
NORTH TEXAS THIS MORNING AND BRING SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS. ACTIVITY SHOULD BE ENHANCED AFTER SUNRISE ONCE
A WEAK COLD FRONT MOVES INTO THAT REGION AND PROVIDES ADDITIONAL
LIFT. SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. HOWEVER...THE
SEVERE POTENTIAL SHOULD BE LOW. THE REMAINDER OF NORTH TEXAS MAY
SEE A FEW SHOWERS AND THUNDERSTORMS TODAY BUT ANY STORMS THAT FORM
SHOULD BE ELEVATED.

NORTH TEXAS WILL REMAIN IN WEST TO SOUTHWEST FLOW ALOFT THROUGH
THE WEEKEND WITH STORM CHANCES MAINLY DRIVEN BY THE PASSAGE OF
BRIEF SHORT WAVE ENERGY. ONE SHORT WAVE WILL MOVE ACROSS THE
REGION WEDNESDAY AND BRING SCATTERED STORMS...ESPECIALLY TO THE
NORTHWEST ZONES. ANOTHER WAVE AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE NORTHERN ZONES FRIDAY NIGHT AND BRING ANOTHER CHANCE OF
STORMS THROUGH SATURDAY. A FINAL SHORT WAVE IS PROGGED TO MOVE
ACROSS THE REGION SUNDAY/SUNDAY NIGHT WITH MORE STORMS POSSIBLE.

CLOUDS AND LOW LEVEL MOISTURE WILL BE ABUNDANT FOR MUCH OF THE
WEEK AND THAT SHOULD KEEP AFTERNOON HIGHS MAINLY IN THE MIDDLE 70S TO
LOWER 80S. LOW TEMPERATURES WILL BE MAINLY IN THE 60S...EXCEPT FOR
SOME UPPER 50S THIS MORNING AND AGAIN ON THE WEEKEND.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  67  80  67  83 /  30  10  30  20  10
WACO, TX              77  67  80  68  83 /  70  20  20  20  10
PARIS, TX             74  65  79  65  81 /  40  20  30  20  20
DENTON, TX            76  66  80  67  82 /  20  20  30  20  10
MCKINNEY, TX          76  65  79  67  81 /  30  10  30  20  10
DALLAS, TX            78  69  79  68  83 /  40  10  30  20  10
TERRELL, TX           77  66  80  67  82 /  50  10  30  20  10
CORSICANA, TX         77  66  80  67  82 /  80  10  20  20  10
TEMPLE, TX            79  67  80  68  81 /  60  20  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR TXZ094-095-
104>107-116>123-129>134-141>145.

&&

82/58
Hazardous weather outlook, Apr 28, 7:40 AM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
740 AM CDT TUE APR 28 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
740 AM CDT TUE APR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN 1/4 MILE AT
TIMES THROUGH THE MORNING ACROSS THE CENTRAL PORTIONS OF NORTH
TEXAS. THEREFORE...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 11 AM.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF NORTH TEXAS
THROUGH THE DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND WIND GUSTS TO 50 MPH. FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM CHANCES WILL CONTINUE ACROSS NORTH TEXAS WEDNESDAY
THROUGH SUNDAY AS SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH
THE PLAINS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
WEDNESDAY AFTERNOON MAINLY ALONG AND WEST OF INTERSTATE 35. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY WITH THE
STRONGEST STORMS.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:25 PM CDTRiver Flood WarningFWDHunt14 hr
Apr 28, 7:36 AM CDTDense Fog AdvisoryFWDBosque, Collin, Comanche, Dallas, Delta, Eastland and 19 more3 hr
Apr 28, 8:31 AM CDTAreal Flood AdvisoryFWDLimestone119 min
Apr 28, 10:01 AM CDTAreal Flood AdvisoryFWDFreestone59 min
Apr 28, 10:39 AM CDTFlash Flood WarningFWDFreestone2 hr
Apr 28, 11:44 AM CDTAreal Flood WarningFWDLimestone3 hr
Apr 28, 11:47 AM CDTRiver Flood WarningFWDLimestone57 hr
Apr 28, 12:11 PM CDTSpecial Weather StatementFWDRobertson34 min
Apr 28, 12:20 PM CDTAreal Flood AdvisoryFWDFalls, Robertson85 min
Apr 28, 12:42 PM CDTAreal Flood WarningFWDFreestone3 hr
Apr 28, 1:34 PM CDTSpecial Weather StatementFWDRobertson26 min
Apr 28, 1:36 PM CDTFlash Flood WarningFWDRobertson114 min
Apr 28, 1:48 PM CDTRiver Flood WarningFWDLeon, Robertson5 days
Apr 28, 2:08 PM CDTFlash Flood WarningFWDBosque, Hill4 hr
Apr 28, 2:50 PM CDTFlash Flood WarningFWDLimestone6 hr
Apr 28, 3:00 PM CDTTornado WarningFWDRobertson30 min
Apr 28, 3:32 PM CDTTornado WarningFWDLeon, Robertson43 min
Apr 28, 3:44 PM CDTSpecial Weather StatementFWDLimestone31 min
Apr 28, 4:02 PM CDTFlash Flood WarningFWDFreestone3 hr
Apr 28, 4:12 PM CDTSpecial Weather StatementFWDLimestone33 min
Apr 28, 4:13 PM CDTAreal Flood WarningFWDRobertson3 hr
Apr 28, 4:48 PM CDTFlash Flood WarningFWDFreestone2 hr
Apr 28, 5:21 PM CDTFlash Flood WarningFWDAnderson, Henderson2 hr
Apr 28, 6:07 PM CDTAreal Flood WarningFWDHill3 hr
Apr 28, 6:41 PM CDTTornado WarningFWDRobertson49 min

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.